Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Can microscopic blood in urine be a sign of cancer ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
I am 72, just had a BUPA mature medical, the only problem is microscopic blood in urine, I am now on antibiotics.My doctor will test another urine sample tomorrow. I have been regularly taking a 300mg aspirin a day but have stopped now . All other medical tests are excellent , I also have had erectile dysfunction for some years now... My question is: Would the doctors know at this stage if the problem was caused by cancer?
Posted Mon, 30 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Rakhi Tayal 37 minutes later

Thanks for your query.

Microscopic hematuria can be due to renal stones, urinary bladder infection, renal infection, bleeding disorders, prolonged intake of aspirin or anti coagulants, prostatic infections and of course cancer - either from urinary bladder or kidney or prostate.

In your case since you are taking aspirin regularly, this seems to be the most probable cause. As you have stopped taking aspirin, this microscopic hematuria should disappear in 7-10 days.

Your physician will definitely exclude all the causes one by one.It is not difficult to detect a cancer at this stage.

You can go for an ultrasound of lower abdomen and MRI to rule out any abnormal growths or masses. There are various tumor markers also whose levels can be detected in blood which suggest about a particular cancer.

I hope my answer and recommendations are adequate and helpful.

Waiting for your further follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor